On exchange rate comovements: New evidence from a Taylor rule fundamentals model with adaptive learning
Gilles de Truchis (),
Dell’Eva, Cyril and
Benjamin Keddad ()
Journal of International Financial Markets, Institutions and Money, 2017, vol. 48, issue C, 82-98
This paper proposes a flexible theoretical framework to assess the conditions under which long-run comovements are likely to appear between exchange rates. We introduce a three-country extension of the Taylor rule fundamentals model with adaptive learning. Moreover, economies are affected by common and/or country-specific shocks and react according to the preferences of central banks. The simulation results suggest that the extent to which exchange rates comove in the long run strongly depends on the extent of linkages between economies and the purchasing power parity of exchange rates. Indeed without similar Taylor rules in two economically linked countries, exchange rates comovements disappear. We pursue our theoretical analysis using real data and find strong evidence of fractional cointegration between several European exchange rates.
Keywords: Taylor rules; Adaptive learning; Fractional cointegration; Exchange rates (search for similar items in EconPapers)
JEL-codes: G15 F31 D83 C32 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
Working Paper: On exchange rate comovements: New evidence from a Taylor rule fundamentals model with adaptive learning (2017)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:48:y:2017:i:c:p:82-98
Access Statistics for this article
Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely
More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Haili He ().